Photo Gallery

Login

Search

News & Updation

  • Updated Version
  • WJPPS introducing updated version of OSTS (online submission and tracking system), which have dedicated control panel for both author and reviewer. Using this control panel author can submit manuscript
  • Call for Paper
    • WJPPS  Invited to submit your valuable manuscripts for Coming Issue.
  • Journal web site support Internet Explorer, Google Chrome, Mozilla Firefox, Opera, Saffari for easy download of article without any trouble.
  •  
  • WJPPS Impact Factor
  • Its our Pleasure to Inform you that WJPPS Impact Factor has been increased from  7.454 to 7.632  due to high quality Publication at International Level

  • ICV
  • WJPPS Rank with Index Copernicus Value 84.65 due to high reputation at International Level

  • WJPPS MAY ISSUE PUBLISHED
  • MAY 2020 Issue has been successfully launched on 1 May 2020.

Abstract

A CASE REPORT ON PHENYTOIN INDUCED STEVENS-JOHNSON SYNDROME

G. Vijay Kumar*, Shaik Reehana and Dr. P. Rajendra Kumar

ABSTRACT

Adverse drug reactions are one of the leading causes of increase in mortality rate among hospitalized patients. These may vary from mild to severe reactions. Five to eight percent of hospitalized patient develop serious adverse drug reaction. However, these may often go undetected and unreported. Stevens-Johnson syndrome (SJS) is a life-threatening severe adverse mucocutaneous drug reaction that involves the skin and mucous membrane causing excessive necrosis and epidermis detachment. It is generally rare but considered as the medical emergency as it is fatal that is potentially life-threatening. SJS is a drug induced reaction, where the drugs that are believed to be inducing the SJS could be said as: as antiepileptic drugs, antipsychotic drugs, sulfonamide –antibiotics, cephalosporins, aminopenicillins, quinolones. Phenytoin, an antiepileptic drug commonly prescribed medication for seizures was found to be causative of SJS. We here report a case of phenytoin-induced SJS in a 56 years old female patient who developed SJS on the administration of phenytoin that prescribed for her post-operation craniotomy intracranial hemorrhage. because of immediate and early recognition of the SJS and starting the treatment, then the patient was stabilized and got recovered. Thus SJS that increases mortality rate should be considered in patients with SJS which is a result of phenytoin and keep monitoring the patient’s phenytoin serum levels which is crucial to assure the safety and efficacy of phenytoin therapy.

Keywords: Phenytoin, stevens Johnson syndrome, toxic epidermal necrolysis, adverse drug reaction, serum level monitoring, medical emergency.


[Full Text Article]

Call for Paper

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Online Submission

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Email & SMS Alert

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More